Cymbalta side effects

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

HappyCat
Regular Member


Date Joined Apr 2010
Total Posts : 71
   Posted 9/1/2010 2:10 PM (GMT -7)   
Hi everybody!  I started Cymbalta last Friday night.  I was up all night.  So I skipped it on Saturday and started taking it again Sunday morning.  I'm having some issues with it, and can't decide to keep with it or give it up.  Here's what's going on:
***I am IRRITABLE
***I am ANXIOUS
***I feel like I am on speed
***I keep spacing out in the middle of conversations
***I can be in the middle of a project, get distracted, then turn around and see the project and think, "Oh, I thought I finished that."
Are these side effects going to pass?  It seems like it's getting worse instead of better.  Oh, and I hurt even worse than I did before I started it.  I would really appreciate your input.  Thanks!

mylifewithfibro
Regular Member


Date Joined Aug 2010
Total Posts : 101
   Posted 9/1/2010 5:07 PM (GMT -7)   
Hi HappyCat,

I started taking Cymbalta about a month ago 30 mg at bedtime and since I've been taking it I have been very irritable, having very bad nightmares, extreme sweating, Insomnia, Constipation, Sore throat, Frequent urination, Chills , Loss of appetite and Headaches. Over a span of just taking this medication in a month these are things i am experiencing since I started taking it. I did not stop taking this medicine yet because I wanted to give it a chance to see if these symptoms would go away. I'm waiting to go back to my Rheumatologist to let him no what has been going on. Once I go back I want to be taken off of this med. I can't take the side effects. I hope this helps just remember to write down any changes you notice are different since you started taking this medication and let your doctor know.

Stacy
Dx: IBS, Severe Migraines, Chronic Fatigue Syndrome, High Blood Pressure, Low vitamin d levels, Anxiety, Severe Depression, ringing in the ears, dizziness, impaired coordination, constant chronic pain all over my body.

Meds: Lyrica twice a day 25mg, Cymbalta 30mg at bedtime with lunesta 3mg at bedtime, NUCYNTA 100mg 1 Tablet 4x's a day

javamommy77
Regular Member


Date Joined Aug 2010
Total Posts : 77
   Posted 9/1/2010 9:00 PM (GMT -7)   
see i started outon cymblata and it made me even more tired. so i took it at night hoping it would help me sleep. Nope no such luck. I know it helps some people but wasnt right for me. If I was you i'd be calling your dr right away to let her/him know what's going on so maybe they can switch and help lessen your pain.

GSDgirl
Veteran Member


Date Joined Mar 2010
Total Posts : 1286
   Posted 9/2/2010 5:50 AM (GMT -7)   
Cymbalta made me almost psychotic as did savella and gabapention. Honestly I never waited to see the doc, I just quit. I am not telling anyone to do that but that is how I am
Denise from Pittsburgh, Pa
 ***diagnosis: high blood pressure, gastritis, fibromyalgia, hepatitis (SVR/cleared),  disc problems in neck, depression, anxiety & stress, cervical headaches, porphyria-PCT, IBS
 ***meds: metroplol 25mg, zoloft 150mg, gabapentin 300mg 3x a day zocor , (soma, fioronal, tramadol, as needed).
 ***other supps: calcium, vit D 2,000-4,000 per, milk thistle, vit C &E, acidopholos (sp?),  
CO-Q 10,  flax or fish oil, ginsing, magnesium, B complex,
 

vestabula
Veteran Member


Date Joined Nov 2008
Total Posts : 2855
   Posted 9/2/2010 6:09 AM (GMT -7)   
I am soooo envious of those people who can tolerate this class of drugs...get relief and go on with their lives.  For me, they were a nightmare to get on and the worst Hell ever getting off.  I am now trying to get off Valium and it's like a scene from the Excorsist.  I guess me and poly-drugging is not meant to be...blessings to those who have had success.
 
Donna

crazykitty
Veteran Member


Date Joined Jul 2009
Total Posts : 4796
   Posted 9/2/2010 7:20 AM (GMT -7)   
Cymbalta wasn't for me! I was only on it three days and quit...I was nauseas.
I've been on Savella over a year with no side effects. We all tollerate these meds
so differantly. Savella hasn't stopped me from flaring but I think my day to day
pain is more tolerable. Before Savella, my everyday pain was at a 6-7...now I'm
at a 4-5...and I do get the occassional 2-3 pain days.

Hoping you find relief!

Hugs, Robin
Fibromyalgia, MCTD (Lupus, Scleroderma & RA) Raynaud's, Osteoporosis,
Osteoarthritis, Degenerative Disc Disease, Migraines, and Hypertension
Prescription Meds: Savella, Cyclobenzaprine, Methotrexate, Diltiazem, Boniva,
Folic Acid.  OTC Meds: Multi-vitamin. Vit, D, Vitamin B12 & calciim supplements
 
 

HappyCat
Regular Member


Date Joined Apr 2010
Total Posts : 71
   Posted 9/3/2010 2:12 PM (GMT -7)   
Thanks for the feedback, everybody! I did decide to quit taking it, and I am just now starting to feel like myself. I am so glad I quit while I could, as I've heard it is a really hard one to quit. I think for now I'll just stick with my Flexeril and tramadol as needed and pray for the best. I'd honestly rather have pain than feel like I did earlier this week.

lavendar
Regular Member


Date Joined Nov 2007
Total Posts : 450
   Posted 9/25/2010 9:09 AM (GMT -7)   
I agree what works for one does not for everyone. Cybaltal made me sleepwalk and sleep in very unusual places. That was pres. by gyn. I don't even know why. Now I know I fibro. I have been on gabapentin for four years and it helped but as the fibro set in and I was already at 2400mg day . We tried savellia ,did'tdo much for me.
And god help me save a life by saying NO Lyrica. I thought I would die. I took it for six
days and noticed my BP had gone up quite high, and my ankles were huge. So I decided to stop it well let me tell you I have never had withdraws from anything. It lasted almost three weeks. I had the runs,
I felt like vomiting. I staggered to the bathroom and for two weeks I laid in bed , not able to sleep, I felt like I was on a merry-go-round and it would not stop. I only drank two bottles of ginger ail , because I had to take my other meds and stay hydrated.
Since I had been off the gabapentin for a while. I decided to go back on it at least till I can see one of my other Dr.s Good Luck all ---june

Sherrine
Forum Moderator


Date Joined Apr 2005
Total Posts : 17097
   Posted 9/25/2010 11:12 AM (GMT -7)   
Yep, sometimes the cure is worse than the illness.  shakehead
 
Sherrine
Forum Moderator/Fibromyalgia
************************
God does not give us a spirit of fear, but of power and of love and of a sound mind. 2 Timothy 1:7

1flwrchild
Regular Member


Date Joined Sep 2010
Total Posts : 75
   Posted 9/25/2010 7:12 PM (GMT -7)   
I had extreme headacahes and nausea with Cymbalta. A friend of mine takes it and swears it saved her life. Some poeple are just meant for certain types of meds.
Best wishes.
Deb
DX:Fibro, RA, Degenerative disc disease, carpal tunnel, ulnar tenndinitis, bulging discs (L4 & L5), osteopenia, depression & Breast cancer survivor.
MEDS: femara,neurontin,ativan,plaquenil, prednisone,percocet,fluoxetine
vit.& supplements:black cohosh, even.primrose oil, vit.C, calcium w/D, turmeric, green tea extract

Nana Monster
Veteran Member


Date Joined Jul 2009
Total Posts : 952
   Posted 9/25/2010 11:02 PM (GMT -7)   
I lasted 4 days on it in which I hurt more than I did before taking it. I was a basket case and spacey at work.
Mines a job where you have to pay attention to details like what is on a persons breakfast and lunch tray. Unloading
dishes with out spacing out and falling or dropping 20 or more stoneware plates on the floor.

My neighbor took it and lasted 2 months. It gave her paranoid feelings, she felt skitzo, severe tiredness, worsening
aches, severe mood swings to the point she couldn't deal with her daughter. She gave up on it too.

Isisstar888
New Member


Date Joined Sep 2010
Total Posts : 6
   Posted 9/26/2010 7:50 AM (GMT -7)   
I also started Cymbalta, Friday night. It conked me out within an hour, but I woke up after about two hours, feeling pretty wired. I had to force myself back to sleep. Yesterday, I took it mid-afternoon. Same thing happened, I took a two hour nap, woke up feeling awake. Today, I took it as soon as I got up. Then I ingested some caffeine, and I did not fall asleep. I'm on 30 mgs. So far, that's the only side effect I've really had. I even noticed a reduction in pain in my extremities last night. This morning, I only have back pain, and it is not as severe as normal.

I'm sorry that you've had such a rough time with this drug. I've been researching this, and I've heard that many of these side effects DO disappear with a little bit of time. I wish you the best, and I hope you find something that helps you.

HappyCat
Regular Member


Date Joined Apr 2010
Total Posts : 71
   Posted 9/26/2010 10:10 AM (GMT -7)   
Nana Monster, I know what you mean about being spacey at work being a bad thing. I'm an accountant :( I couldn't believe the mistakes I made! Once I felt normal again, I went back and checked (and fixed) everything I'd screwed up. Thank God it was only a few days!
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 06, 2016 1:16 AM (GMT -7)
There are a total of 2,733,393 posts in 301,111 threads.
View Active Threads


Who's Online
This forum has 151251 registered members. Please welcome our newest member, Danann.
201 Guest(s), 3 Registered Member(s) are currently online.  Details
rollout, bluelyme, Girlie


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer